Prezista Vs. Reyataz for beginners
May 12, 2009
Hello Dr. Frascino, We have conversed in the past and you've been very helpful. I'm about to start Meds now for the first time. My Dr. recommended I start with Truvada, Norvir and a choice of either Reyataz or Prezista. He mentioned that Prezista is the "new hot thing" so maybe I should chose it over Reyataz. I did some research and found that indeed Prezista was added lately to the 'preferred' PIs list, but Reyataz is also on that list. Do you have any personal preference between the two? Any thoughts? (ps: the reason he didn't recommend Atripla for starters is coz I fly and we were both concerned about hazardous side effects. He also recommended against Isentress saying he doesn't know how to sequence it (in case of developing resistance I guess...).
Thanks a lot!!
Response from Dr. Frascino
Both Prezista and Reyataz (both boosted with Norvir) are good options for a protease inhibitor in your regimen. There are no head-to-head comparisons to suggest one is more efficacious than the other.
Reyataz has been available since 2003 and was the first PI approved for once-daily dosing. Unlike most other PIs it doesn't raise cholesterol and triglyceride levels. On the downside it can cause hyperbilirubinemia, which is doctor-babble for yellowing of the skin and eyes (jaundice).
Prezista was approved in 2006 and has been shown to be extremely effective in quickly reducing HIV plasma viral load. It is well tolerated compared to other PIs.
I don't think you could go wrong with either choice. (Presently I'm on Prezista, if that helps at all.)
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore On Tongue After Swallowing Precum What Are The Chances Of HIV
- Swollen Lymph Glands After Needle Stick Worried I Have HIV
- Vaginal Discharge After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Causes Of Clear Vaginal Discharge
- Does Stress Effect Vaginal Discharge?
- Age And Rapid HIV Progression Without Treatment
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.